Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Oct 13, 2012, 6:02 PM CDT for Cheyenne County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 6:02 PM CDT (23:02 UTC)
- Expired
- Oct 13, 2012, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS83 KGLD 132302 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 602 PM CDT SAT OCT 13 2012 KSZ001-NEZ079-132330- CHEYENNE-DUNDY- 602 PM CDT SAT OCT 13 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BENKELMAN...OR NEAR BENKELMAN... MOVING SOUTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3977 10142 3973 10186 4014 10185 4016 10141 TIME...MOT...LOC 2302Z 355DEG 22KT 4005 10163 $$ BULLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Oct 13, 5:49 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 13, 5:49 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 449 PM MDT SAT OCT 13 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 236 PM MDT SAT OCT 13 2012 LATEST WV IMAGERY AND RUC H5 ANALYSIS SHOW STRONG UPPER LOW CENTERED ALONG KS/CO BORDER WITH AXIS OF MOISTURE ON BACK SIDE OF UPPER LOW BEGINNING TO MOVE FROM CENTRAL INTO EASTERN COLORADO. RADAR CURRENTLY INDICATED SHOWERS/ISOLATED THUNDERSTORMS DEVELOPING OVER THE WESTERN PART OF OUR CWA ALONG KS/CO STATE LINE. THIS IS AHEAD OF H7 TROUGH AND ALONG NORTHWESTERN AXIS OF STEEP LAPSE RATES. LATEST HRRR AND RUC BOTH SHOW SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP EASTWARD ACROSS THE REST OF THE CWA THROUGH THE EARLY EVENING. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET AS WE LOOSE THE STEEP LOW LEVEL LAPSE RATES. WITH SCATTERED COVERAGE...AND LIGHT NATURE OF MOST OF THIS ACTIVITY...PRECIPITATION SHOULD BE LIGHT. DESPITE MINIMAL CAPE VALUES IN THE 100-500 J/KG RANGE AND WEAK 0-6KM SHEAR...IT WILL NOT TAKE MUCH TO PRODUCE SEVERE HAIL WITH -20C HEIGHTS AROUND 15-18KFT ACROSS THE CWA. WITH LOW LCL VALUES AROUND 1500 KFT AND FAVORABLE AREA BENEATH UPPER LOW WHERE DIFFERENTIAL HEATING AXIS/SURFACE TROUGH OVERLAP...I CANT RULE OUT FUNNEL/LANDSPOUT FORMATION WITH THIS ACTIVITY THIS AFTERNOON/EARLY EVENING. CONSIDERING ABSENCE OF DISTINCT SURFACE BOUNDARY...AND LOCATION OF BEST SURFACE VORTICITY FURTHER NORTH...THIS THREAT SEEMS TO BE MINIMAL AT BEST. THE UPPER LOW WILL SHIFT EAST OF THE CWA BY 06Z TONIGHT...WITH SHORTWAVE RIDGING AND LARGE SCALE SUBSIDENCE OVERSPREADING THE AREA BY SUNDAY. WITH SIMILAR H85 TEMPS AND NW WIND PERSISTING...TEMPERATURES ON SUNDAY SHOULD AT LEAST BE SIMILAR TO THIS AFTERNOON WITH HIGHS IN THE 70S FOR MOST OF THE AREA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 236 PM MDT SAT OCT 13 2012 SUNDAY NIGHT THROUGH MONDAY NIGHT DRY NORTHWEST UPPER LEVEL FLOW WILL CONTINUE OVER THE AREA. A SHORT WAVE TROUGH MOVES THROUGH THE FLOW LATE MONDAY NIGHT ACCOMPANYING A SURFACE TROUGH/WEAK COLD FRONT. POINT SOUNDINGS INDICATE THE UPPER LEVELS MOISTEN AS THE SHORT WAVE MOVES THROUGH...SO AM ONLY EXPECTING A FEW CLOUDS TO DEVELOP DURING THE OVERNIGHT HOURS. TUESDAY THROUGH SATURDAY WILL REMAIN DRY. A COLD FRONT AND UPPER LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH WEDNESDAY. BEHIND THE COLD FRONT WINDS WILL BECOME GUSTY DURING THE AFTERNOON. MOISTURE WILL REMAIN NORTH OF THE AREA...SO AM NOT ANTICIPATING ANY PRECIP WITH THE FRONT. THERE MAY BE SOME LIFT FROM THE LEFT EXIT OF THE 500 MB JET...BUT MODELS DISAGREE WITH THE JET PLACEMENT BEHIND THE FRONT. WITH THE MOISTURE GENERALLY NORTH OF THE AREA AND THE POSITION OF THE JET IN QUESTION...WILL LEAVE THE FRONTAL PASSAGE DRY. OTHERWISE TEMPERATURES WILL BE 10 DEGREES ABOVE NORMAL AHEAD THE COLD FRONT...WITH NEAR NORMAL TEMPERATURES BEHIND THE FRONT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 441 PM MDT SAT OCT 13 2012 SHOWERS AND STORMS CURRENTLY ON RADAR WILL SLOWLY WEAKEN AFTER SUNSET. THESE HAVE MOVED EAST OF KGLD BUT KMCK WILL CONTIUE TO HAVE A SLIGHT CHANCE. OTHERWISE, CLOUDS WILL CLEAR OUT OVERNIGHT WITH VFR CONDITIONS THROUGH THE END OF THIS FORECAST PERIOD. GUSTY NORTHWEST WIND AND SCATTERED CUMULUS ARE EXPECTED BY MIDDAY SUNDAY BEHIND THE EXITING LOW PRESSURE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...JTL AVIATION...FS
Hazardous weather outlook, Oct 13, 4:31 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 331 AM MDT SAT OCT 13 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 331 AM MDT SAT OCT 13 2012 /431 AM CDT SAT OCT 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE BY MID MORNING OVER PARTS OF FAR EASTERN COLORADO WITH A SLOW PROGRESSION TO THE EAST INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA DURING THE REST OF THE DAY AND INTO THE EVENING BEHIND AN UPPER LEVEL LOW PRESSURE AREA THAT WILL MOVE ACROSS THE AREA. THE PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 13, 5:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BENKELMAN 40.05N 101.54W
10/13/2012 E0.50 INCH DUNDY NE CO-OP OBSERVER
&&
FSLocal storm report, Oct 13, 5:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BENKELMAN 40.05N 101.54W
10/13/2012 M0.75 INCH DUNDY NE TRAINED SPOTTER
MOSTLY 1/2 INCH OR MARBLE SIZE HAIL
&&
FSSpecial weather statement, Oct 13, 5:25 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM CDT SAT OCT 13 2012
KSZ013-014-132315-
SHERMAN-THOMAS-
525 PM CDT SAT OCT 13 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERMAN
COUNTY IN NORTHWEST KANSAS...
AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVANT...MOVING SOUTH AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3923 10151 3944 10150 3950 10118 3914 10099
3913 10128 3914 10149
TIME...MOT...LOC 2225Z 343DEG 13KT 3938 10125
BULLERSpecial weather statement, Oct 13, 5:28 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 528 PM CDT SAT OCT 13 2012 KSZ001-132300- CHEYENNE- 528 PM CDT SAT OCT 13 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIRD CITY...MOVING SOUTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3957 10141 3957 10169 3980 10167 3991 10141 TIME...MOT...LOC 2228Z 354DEG 22KT 3972 10155 BULLER
Special weather statement, Oct 13, 5:38 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM CDT SAT OCT 13 2012
KSZ002-014-132330-
RAWLINS-THOMAS-
538 PM CDT SAT OCT 13 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST THOMAS COUNTY IN NORTHWEST KANSAS AND
SOUTHERN RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ATWOOD...MOVING SOUTHEAST AT 20
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3944 10072 3933 10108 3947 10117 3966 10120
3974 10096
TIME...MOT...LOC 2238Z 337DEG 16KT 3961 10105
BULLERSpecial weather statement, Oct 13, 6:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 602 PM CDT SAT OCT 13 2012 KSZ001-NEZ079-132330- CHEYENNE-DUNDY- 602 PM CDT SAT OCT 13 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BENKELMAN...OR NEAR BENKELMAN... MOVING SOUTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3977 10142 3973 10186 4014 10185 4016 10141 TIME...MOT...LOC 2302Z 355DEG 22KT 4005 10163 BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:58 PM CDT | Special Weather Statement | GLD | Wallace | 47 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | GLD | Cheyenne | 52 min |
| Oct 13, 5:25 PM CDT | Special Weather Statement | GLD | Thomas | 50 min |
| Oct 13, 5:28 PM CDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| Oct 13, 5:38 PM CDT | Special Weather Statement | GLD | Thomas | 52 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | GLD | Thomas | 24 min |
| Oct 13, 3:55 PM CDT | Special Weather Statement | GLD | Dundy | 50 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.